Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 37, NWS Memphis, TN

March 3, 2000Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 3, 2000, 4:51 PM CST for Monroe County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2000, 4:51 PM CST (22:51 UTC)
Expired
Mar 3, 2000, 5:20 PM CST
In force
29 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Monroe County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 032251
SVRMEM
MSC095-032320-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CST FRI MAR 3 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEASTERN MISSISSIPPI

* UNTIL 520 PM CST

* AT 446 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL AND DAMAGING WINDS 15 MILES SOUTHEAST OF AMORY OR
  15 MILES EAST OF ABERDEEN... MOVING EAST AT 25 MPH. ANOTHER
  THUNDERSTORM WAS DEVELOPING RAPIDLY IN WESTERN MONROE COUNTY JUST
  NORTH OF PRAIRIE.

  TOWNS IN THE PATH OF THE STORM INCLUDE ABERDEEN AND THE RURAL
  AREAS OF EASTERN MONROE COUNTY.

.IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A
STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:00 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 3, 3:00 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CST FRI MAR 3 2000

SURFACE LOW APPEARS TO BE MOVING INTO NORTHWEST MS AT THIS TIME...
WITH WARM FRONT AROUND OR JUST SOUTH OF INTERSTATE 40. UPPER LOW
STILL APPEARS TO ACROSS NW AR. PROGS FAIRLY CLOSE AND HAVE LOW
NEAR TUP AT 06Z...EAST OF CWA BY 12Z. STILL SOME PRECIP...AND
OCCASIONAL THUNDER WITH THE UPPER LOW...AS WELL AS ISOLATED
CONVECTION IN WARM SECTOR. WILL MAKE LAST MINUTE DECISION ON
FIRST PERIOD POPS...DEPENDING ON RADAR COVERAGE AT PRESS TIME...
AND ANY ACTIONS SPC MAY TAKE...PER LATEST SWOMCD.

SKIES SHOULD CLEAR OVER THE AREA DURING THE MORNING SATURDAY...
WILL GO BECOMING MOSTLY SUNNY...AND NOT GET TRICKY WITH TIMING.
AFTER THAT...LITTLE IN THE WAY OF CLOUDS BEFORE TUESDAY. NEXT
CHANCE OF RAIN ABOUT WEDNESDAY...AHEAD OF NEXT SYSTEM MOVING OUT
OF SOUTHWEST.

TEMPS...WILL GO CLOSE TO 3 HOURLY FWC GUIDANCE...A LITTLE ABOVE
OR CLOSE TO FWC MINS. CLOUDS AND WINDS WILL PREVENT TEMPS FROM
DROPPING BELOW FORECAST VALUES TONIGHT. HIGHS ON SATURDAY BASED ON
MORNING CLEARING. IF CLEARING IS SLOWER...FORECAST MAXES WILL BE
TOO WARM. GUIDANCE LOOKS GOOD FOR SATURDAY NIGHT AND SUNDAY.
EXTENDED FORECAST WILL CONTINUE WITH WELL ABOVE NORMAL TEMPS.  10

.MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.